Discussions By Condition: I cannot get a diagnosis.

pus in stool

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anonymous
  • August 10, 2007
  • 07:40 PM


I am a 26 year old girl, university student. About 3 or 4 months ago, I started getting pus in stool. Before that I suffered from gastritis on a few occasions. I took medicine and became alright. Then I start geting pus in stool . There are no other signs and symptoms like abdominal pain etc. I am very worried. I took metronidazole for 5 days but in vain. Please tell me a possible diagnosis and treatment.

Thank you in advance


Reply Flag this Discussion

2 Replies:

  • To be safe I would schedule an appointment with a gastroenterologist as soon as possible. Mucus in stool can be due to a variety of medical issues. More likely, the issue involves the lower GI tract, rather than upper GI. So the previous gastritis may not be directly related. If I had to guess there may be some kind of intestinal inflammation going on. But it is hard to tell what is going on without further testing, so please get it checked out.
    Anonymous 42,789 Replies
    • August 10, 2007
    • 11:30 PM
    • 0
    Flag this Response
  • Yes, do get it checked. Colonoscopy found the pus I had was due to a polyp. Polyp is now gone and so is pus.
    Anonymous 42,789 Replies
    • August 11, 2007
    • 03:41 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?